Missouri, 2010Flood and Heavy Rain in Missouri, November 1, 2010
November 1, 2010 · NWS SGF · 2 events in 1 county or zone
A vigorous shortwave moved across the area which caused widespread showers and isolated thunderstorms with heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A vigorous shortwave moved across the area which caused widespread showers and isolated thunderstorms with heavy rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 1, 7:08 PM CST, 57 minutes earlier.
Area forecast discussion, Nov 1, 7:08 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
808 PM CDT MON NOV 1 2010
.UPDATE...
HAVE UPDATED THE GOING FORECAST TO INCREASE POPS ACROSS THE AREA.
COVERAGE OF SHRA/TSRA HAS INCREASED OVER THE WESTERN CWA OVER THE
LAST COUPLE OF HOURS WHICH HAS HELPED TO FURTHER SATURATE THE
PREVIOUSLY DRY LOW LEVELS. HAVE ALSO UPDATED THE HWO TO UPGRADE
THE FLOODING RISK TO LIMITED IN AREAS WHERE TRAINING STORMS MAY OCCUR.
LINDENBERG
&&
.DISCUSSION...
WIDESPREAD CLOUD COVER AND ISOLATED SHOWERS AHEAD OF AN
APPROACHING SHORTWAVE TROUGH ARE EXPECTED TO CONTINUE ACROSS THE
AREA THROUGH THE EVENING. THE INCOMING TROUGH WILL DEEPEN A
DEVELOPING SURFACE LOW TO THE SOUTH. MOISTURE TRANSPORT INTO THE
AREA AHEAD OF THE SURFACE LOW WILL BRING A CONTINUED SLIGHT
CHANCE FOR PRECIPITATION...MAINLY IN THE FORM OF SHOWERS TO THE
AREA. THE BEST CHANCES WILL BE ALONG THE SOUTHERN MISSOURI
BORDER. THERE IS AN OUTSIDE CHANCE FOR A FEW THUNDERSTORMS.
HOWEVER...INSTABILITY IS GENERALLY LACKING SO WIDESPREAD THUNDER
IS NOT EXPECTED.
TEMPERATURES TOMORROW ACROSS THE AREA ARE EXPECTED TO REACH THE
UPPER 50S WITH SOME CLOUD COVER LINGERING BEHIND THE LOW TO THE
SOUTH. TEMPERATURES ON WEDNESDAY WILL REBOUND SLIGHTLY AS SKIES
CLEAR UNDER HIGH PRESSURE BUILDING INTO THE AREA. UPPER LEVEL
RIDING WILL DOMINATE THE PATTERN THROUGH THE END OF THE WEEK.
TEMPERATURES WILL BEGIN TO COOL INTO THURSDAY AS NORTHERLY FLOW
ON THE EAST SIDE OF THE BUILDING HIGH INTENSIFIES. HIGH
TEMPERATURES FRIDAY ARE EXPECTED TO BE IN THE UPPER 40S WITH
OVERNIGHT LOWS NEAR FREEZING FRIDAY AND SATURDAY MORNING. THE
HIGH CENTER WILL SLIDE EASTWARD ON SATURDAY RETURNING WARM
SOUTHERLY FLOW TO THE REGION.
TEMPERATURES ARE EXPECTED TO WARM INTO NEXT WEEK AS ANOTHER
TROUGH APPROACHES FROM THE WEST. MODEL SOLUTIONS TEND TO TAKE
THIS TROUGH NORTH OF THE AREA. IN ADDITION...SURFACE FLOW AHEAD
OF THE TROUGH IS EXPECTED TO BE PRIMARILY OUT OF THE SOUTHWEST
WHICH DOES NOT FAVOR STRONG MOISTURE TRANSPORT INTO THE AREA.
WITH A POSSIBLE SECOND FREEZE OVER THE WEEKEND...INCREASING
SURFACE WINDS...AND WARMING TEMPERATURES...FIRE WEATHER WILL
LIKELY BE A CONCERN INTO NEXT WEEK.
KARDELL
&&
.AVIATION...
FOR THE 00Z TAFS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
WILL BE POSSIBLE THROUGH 12Z TUE WITH AN UPPER LEVEL WAVE SHIFTING
SOUTHEAST THROUGH THE REGION. BEST CHANCE OF SHRA/TSRA IMPACTING
THE FORECAST POINTS WILL OCCUR BETWEEN 09-12Z AS THE SHORTWAVE
BEGINS TO MOVE SOUTHEAST FROM ITS LOCATION AT 23Z.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Nov 1, 6:54 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 PM CDT MON NOV 1 2010
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
754 PM CDT MON NOV 1 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED.
WEATHER HAZARDS EXPECTED...
THE LIGHTNING RISK IS LIMITED.
THE FLOODING RISK IS LIMITED.
DISCUSSION...
SCATTERED THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL WILL
CONTINUE OVER PARTS OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS
TONIGHT. IN LOCATIONS WHERE TRAINING STORMS CAN OCCUR...A LIMITED
FLOODING RISK WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
OVERNIGHT LOW TEMPERATURES SATURDAY MORNING ARE EXPECTED TO BE
NEAR OR BELOW FREEZING ACROSS MUCH OF THE AREA AS A STRONG AREA
OF HIGH PRESSURE MOVES IN. ANY VEGETATION THAT REMAINS
GREEN...ESPECIALLY OVER FAR SOUTHEAST KANSAS...MAY BE SUSCEPTIBLE
TO FROST AND OR FREEZE DAMAGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERG
In the hours before
Special weather statement, Nov 1, 2:53 PM CST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
353 PM CDT MON NOV 1 2010
MOZ067-078-012130-
CEDAR MO-ST. CLAIR MO-
353 PM CDT MON NOV 1 2010
...SIGNIFICANT WEATHER ALERT FOR CEDAR AND SOUTH CENTRAL ST. CLAIR
COUNTIES UNTIL 430 PM CDT...
AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FILLEY...OR 8 MILES WEST OF STOCKTON...
MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS
STORM.
THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF CEDAR AND SOUTH
CENTRAL ST. CLAIR COUNTIES.
PEOPLE IN CEDAR AND SOUTHERN ST. CLAIR COUNTIES...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
BOXELL
Special weather statement, Nov 1, 3:33 PM CST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
433 PM CDT MON NOV 1 2010
MOZ067-078-012200-
CEDAR MO-ST. CLAIR MO-
433 PM CDT MON NOV 1 2010
...SIGNIFICANT WEATHER ALERT FOR CEDAR AND SOUTH CENTRAL ST. CLAIR
COUNTIES UNTIL 500 PM CDT...
AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES EAST OF FILLEY...OR 6 MILES NORTHWEST OF
STOCKTON...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE STOCKTON.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE TRUMAN
LAKE.
PEOPLE IN CEDAR AND SOUTHERN ST. CLAIR COUNTIES...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
BOXELL
Flood, Cedar
- When
- November 1, 8:05 PM CST to 10:00 PM CST
- Where
- Cedar County, 1.93 mi WNW of Arnica to 2.05 mi WNW of Arnica
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.761, -93.752
Minor flooding was reported by Cedar County dispatch along Highway J at County Road 900 just north of Stockton.
Heavy Rain, Cedar
- When
- November 1, 8:44 PM CST to 10:00 PM CST
- Where
- Cedar County, 2.64 mi NW of Arnica
- Reported by
- Broadcast Media
- Coordinates
- 37.780, -93.750
A Public observer reported 3.9 inches of rainfall. No flooding was observed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, November 1, 2010$100,000 · 1 event
- Flash Flood in Louisiana, November 1, 2010$50,000 · 1 event
- Drought in Indiana, November 1 to 30, 201030 events
- Drought in Arkansas, November 1 to 30, 201023 events
- Drought in Kentucky, November 1 to 30, 201022 events
- Drought in Illinois, November 1 to 25, 201019 events
- Drought in Tennessee, November 1 to 30, 201018 events
- Drought in Louisiana, November 1 to 30, 201017 events
- Drought in Georgia, November 1 to 30, 201016 events
- Drought in Hawaii, November 1 to 30, 201015 events
- Drought in Arkansas, November 1 to 30, 201012 events
- Drought in Mississippi, November 1 to 30, 201011 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 262949, 262950.